Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 7, 2022, 12:14 PM MDT for Lincoln County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2022, 12:14 PM MDT (18:14 UTC)
- Expired
- Jul 7, 2022, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 57 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:50 PM MDT | FLASH FLOOD | 3 Ese Alto, NM | MCBRIDE WILDFIRE BURN SCAR FLASH FLOODING. EMERGENCY MANAGER REPORTED FLOODING OF LOWER EAGLE CREEK WITH WATER, MUD AND DEBRIS OVER EAGLE CREEK RD (NM STATE HIGHWAY 120). MANY 6 TO 18 INCH DIAMETER BOULDERS FLOWED OVER THE ROAD ALONG WITH LARGE SEGMENTS OF BUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WGUS55 KABQ 071814
FFWABQ
NMC027-072130-
/O.NEW.KABQ.FF.W.0053.220707T1814Z-220707T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1214 PM MDT Thu Jul 7 2022
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The McBride burn scar in...
South Central Lincoln County in central New Mexico...
* Until 330 PM MDT.
* At 1214 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the northern part of the McBride Burn Scar.
Between 0.5 and 1 inch of rain has fallen. The expected rainfall
rate is 1 to 1.5 inches in 1 hour. Additional rainfall amounts of
0.25 to 0.75 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will impact Gavilan Canyon
Road, Blue Lake Drive, Eagle Creek Canyon Road and areas downstream
to the Rio Ruidoso. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Thunderstorms producing flash flooding in and around
the McBride Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding and possible debris
flows of ash, soot, burned timber water and soil
within and around the McBride Burn Scar.
* Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the McBride wildfire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
3335 10558 3334 10559 3333 10561 3332 10564
3333 10565 3335 10565 3336 10565 3338 10565
3339 10564 3339 10563 3340 10562
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
Shoemake2 follow-up statements
017
WGUS75 KABQ 071947
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
147 PM MDT Thu Jul 7 2022
NMC027-072130-
/O.CON.KABQ.FF.W.0053.000000T0000Z-220707T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
147 PM MDT Thu Jul 7 2022
...FLASH FLOOD WARNING FOR THE MCBRIDE BURN SCAR REMAINS IN EFFECT
UNTIL 330 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL LINCOLN COUNTY...
At 147 PM MDT, Earlier thunderstorms produced heavy rain over the
northern portions of the McBride Burn Scar. Between 0.5 and 1.25
inches fell previously, and excessive runoff, flooding and debris
flows of water, rocks and timber have been observed by Emergency
Management.
Excessive rainfall and runoff over the burn scar has primarily
impacted Eagle Creek Canyon Road and will continue to impact nearby
areas downstream to the Rio Ruidoso.
HAZARD...Earlier thunderstorms produced heavy rainfall and
excessive runoff in and around the McBride Burn Scar.
SOURCE...Radar.
IMPACT...A continued threat for flash flooding and debris flows
around the McBride Burn Scar.
Some locations that will experience flash flooding include...
Ruidoso, Ruidoso Downs and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the McBride wildfire burn
area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
3335 10558 3334 10559 3333 10561 3332 10564
3333 10565 3335 10565 3336 10565 3338 10565
3339 10564 3339 10563 3340 10562
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Shoemake157
WGUS75 KABQ 072122
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
322 PM MDT Thu Jul 7 2022
NMC027-072132-
/O.EXP.KABQ.FF.W.0053.000000T0000Z-220707T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
322 PM MDT Thu Jul 7 2022
...FLASH FLOOD WARNING FOR THE MCBRIDE BURN SCAR WILL EXPIRE AT 330
PM MDT THIS AFTERNOON FOR SOUTH CENTRAL LINCOLN COUNTY...
The heavy rain has ended and runoff will continue to decrease
through 4 pm MDT. Flooding is no longer expected to pose a threat,
therefore the Flash Flood Warning will be allowed to expire. Please
continue to heed remaining road closures.
LAT...LON 3340 10561 3341 10560 3341 10558 3336 10558
3335 10558 3334 10559 3333 10561 3332 10564
3333 10565 3335 10565 3336 10565 3338 10565
3339 10564 3339 10563 3340 10562
$$
ShoemakeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:55 AM MDT, 19 minutes earlier.
Area forecast discussion, Jul 7, 11:55 AM MDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1155 AM MDT Thu Jul 7 2022 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail for the next 24 hours. Dry air pushing into western NM will limit SHRA/TSRA development there. Storms will be focused across northeast, southeast and south central NM today, with KROW TAF site favored for SHRA/TSRA impacts. Storm motion will be slow and erratic. Storms will diminish around or shortly after sunset. 34 && .PREV DISCUSSION...311 AM MDT Thu Jul 7 2022... .SYNOPSIS... Afternoon and evening showers and thunderstorms will be limited to the south-central mountains and eastern plains today and again Friday. Moisture is forecast to move back into central and southwest New Mexico Friday night and Saturday which is forecast to result in at least spotty thunderstorm coverage for central areas including the Santa Fe and Albuquerque metro areas Saturday afternoon and evening. Thunderstorm coverage is expected to increase further on Sunday and especially early next week. High temperatures will warm to above seasonal averages for early to mid July. && .DISCUSSION... .SHORT TERM (TODAY THROUGH FRIDAY)... The latest water vapor imagery shows the monsoon moisture plume oriented from southwest to northeast across the state, with a dryslot moving northeast across northwest and west central NM behind a shortwave trough ejecting into the plains of CO. This dry airmass will shutdown convection across much of western NM today, with the northeast plains and south central mountains having the best shot at storms. The SPC day1 convective outlook includes the northeast plains in a marginal risk, which makes sense given the presence of a backdoor frontal boundary, notable directional shear through the column and modest instability with surface dewpoint temps in the mid 50s to low 60s. Otherwise, today will be warmer as the upper high builds up over the area to near 594dam at 500mb. Convection will follow a fairly normal diurnal downtrend this evening, with a slightly more active round forecast Friday afternoon/evening from the central mountain chain eastward as the upper high shifts to over northwest NM and continues to strengthen to around 598dam at 500mb. Temperatures will continue to trend up Friday, with highs generally at or above normal. A strong to potentially severe storm or two can not be ruled out across the northeast plains Friday afternoon where northwest flow aloft around the periphery of the upper high circulation will be met by southeast low level flow, providing sufficient shear. Elsewhere, airmass storms will likely have short- lived updrafts and produce a small footprint of soaking rainfall. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... Weather prediction models agree that the monsoon high will be centered over north-central NM Friday night into Saturday with most thunderstorm activity forecast south of I-40 Saturday afternoon and early evening. A few storms will be possible over northern NM but with a moderate subsidence inversion in place, they will likely be rather short-lived. GFS, ECWMF and NBM agree that the monsoon high weakens somewhat by Sunday and with low-level flow bringing in more moisture, scattered to perhaps numerous thunderstorm coverage is forecast to break out for much of the area. Locally heavy rainfall is certainly possible given that storm motion is forecast to be light and variable. For Monday through Wednesday, weather prediction models agree that the monsoon high will likely shift westward over northern AZ/southern UT and with plentiful low level moisture in place each day, active to very active days are forecast. Storm motion will be to the south and southwest around 15-20 mph all three days. Steering flow aloft is suggestive of the potential for strong thunderstorms to impact the ABQ metro, east mountain area as well as Valencia county as storm outflows from storms over the Jemez and southern Sangre de Cristo mountains collide to develop new strong storms over the mid RGV. 11/33 && .FIRE WEATHER... Hot, dry and unstable conditions will prevail across western NM today, with chances for wetting storms focused from the central mountain chain eastward. The upper high is forecast to strengthen over the area through Saturday to near 601dam at 500mb and center over southern CO or northwest NM. A warming trend will accompany the strengthening upper high and will take temperatures above normal areawide by Sun/Mon. Chances for wetting storms will return to area west of the central mountain chain by Saturday. The upper high center is then forecast to back-off to over UT going from early to mid week, which will allow a backdoor front to work west across the area and replenish moisture for more productive rounds of wetting storms. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:02 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.